65 year old female

OP
NomadicMedic

NomadicMedic

EMS Edumacator
11,190
5,687
113
the doc said said she was septic and had an MI. I gave her fluid and Zofran to treat her symptoms. In the last few minutes of transport she started to be come confused. Coded in the ED, worked for 45 minutes and pronounced.
 

Tigger

Dodges Pucks
Community Leader
7,256
2,210
113
What did you call that EKG?
 

want2savelives

pyratelife
30
0
6
Hyperkalemia would be my guess. The previous day prep along with the current diarrhea plus the stomach bile leads me towards this.
I may completely off here but id say that 12 lead is also indicative of hyper k+. Wide complex tachycardia yet not fast enough to be v-tach (see Amal Mattu).
Most people tunnel to the "peaked t-waves" for hyper k+ but the v-tach mimic is seen when serum potassium levels get to the 8-9 mEq/L levels.

This could explain why she arrested.

My teatment would be A-B-C-D Albuterol, Bicarb, Calcium, Diuretic (Lasix). Would start with the bicarb and calcium first.


Like I said. I could be way off, just my random thoughts.
 

wcspa

Forum Ride Along
1
0
1
Hyperkalemia would be my guess. The previous day prep along with the current diarrhea plus the stomach bile leads me towards this.
I may completely off here but id say that 12 lead is also indicative of hyper k+. Wide complex tachycardia yet not fast enough to be v-tach (see Amal Mattu).
Most people tunnel to the "peaked t-waves" for hyper k+ but the v-tach mimic is seen when serum potassium levels get to the 8-9 mEq/L levels.

This could explain why she arrested.

My teatment would be A-B-C-D Albuterol, Bicarb, Calcium, Diuretic (Lasix). Would start with the bicarb and calcium first.


Like I said. I could be way off, just my random thoughts.
While your management for hyperkalemia is correct, the inference of diarrhea and vomiting leading to hyperkalemia is not. Volume losses from the GI tract, i.e. vomiting and diarrhea, lead to hypokalemia -- not hyperkalemia.
 

Top